Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 105, NWS Lincoln, IL

August 23, 2007Knox County, Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2007, 12:58 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 47 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 12:58 PM CDT (17:58 UTC)
Expired
Aug 23, 2007, 1:45 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Knox County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 1:05 PM CDTTSTM WND DMG1 W Galesburg, ILLARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI BLOWN OVER ON US ROUTE 34.
Aug 23, 1:09 PM CDTTSTM WND GST 74Galesburg, ILREPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC
Aug 23, 1:10 PM CDTTSTM WND DMGGalesburg, ILPOWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET. REPORT FROM KNOX COUNTY EM
Aug 23, 1:12 PM CDTTSTM WND DMGGalesburg, IL3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107 AND 117PM. ESTIMATED 60-70MPH WINDS
Aug 23, 1:15 PM CDTTSTM WND DMGGalesburg, ILESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY ROAD
Aug 23, 1:17 PM CDTTSTM WND DMGKnoxville, ILESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE
Aug 23, 1:20 PM CDTTSTM WND DMGVictoria, IL*** 1 FATAL *** PART OF A TREE WAS BLOWN DOWN AND FELL ON A MAN WALKING UP THE SHORE OF A SMALL LAKE NEAR THE TOWN OF VICTORIA. REPORTED BY KNOX COUNTY ESDA. WIDESPREAD WIND DAMAGE OCCURRED ACROSS ALL OF KNOX COUNTY...WITH THE MOST EXTENSIVE DAMAGE IN GALESBUR
Aug 23, 1:45 PM CDTTSTM WND DMGToulon, ILSEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF
Aug 23, 1:50 PM CDTTSTM WND DMGPrinceville, IL3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
Aug 23, 1:50 PM CDTTSTM WND DMGToulon, ILWINDOWS BLOWN OUT IN A CHURCH IN TOULON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 12:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 231759
SVRILX
ILC095-143-175-231845-
/O.NEW.KILX.SV.W.0105.070823T1758Z-070823T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1258 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 145 PM CDT.

* AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 16 MILES WEST OF
  ABINGDON...OR ABOUT 3 MILES SOUTHWEST OF MONMOUTH...AND WAS MOVING
  EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ABINGDON...
  GALESBURG...
  KNOXVILLE...
  WATAGA...
  ONEIDA...
  GILSON...
  MAQUON...
  VICTORIA...

OTHER LOCATIONS IN THE WARNING INCLUDE...ALTONA...BRADFORD...
BRIMFIELD...CASTLETON...DUNLAP...ELMIRA...ELMORE...LA FAYETTE...
LAURA...PRINCEVILLE...TOULON...WEST JERSEY...WILLIAMSFIELD AND
WYOMING.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 75.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4109 9044 4073 9044 4085 8965 4123 8966

$$

CHURCHILL
3 follow-up statements
000 
WWUS53 KILX 231809
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT THU AUG 23 2007

ILC095-143-175-231845-
/O.CON.KILX.SV.W.0105.000000T0000Z-070823T1845Z/
KNOX-PEORIA-STARK-
108 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR STARK...NORTHWESTERN PEORIA AND KNOX COUNTIES...

AT 105 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS 
STORM WAS LOCATED 6 MILES WEST OF GALESBURG...MOVING EAST AT 55 MPH.
WIND DAMAGE HAS BEEN REPORTED WITH THIS STORM IN WARREN COUNTY.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  KNOXVILLE...
  HENDERSON...
  WATAGA...
  ONEIDA...
  GILSON...
  MAQUON...
  DAHINDA...
  ALTONA...
  VICTORIA...
  WILLIAMSFIELD...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 75.

THE STORMS MAY ALSO PRODUCE CIRCULATIONS ALONG THE LEADING GUST
FRONT...WHICH MAY BE MISTAKEN FOR TORNADOES. HOWEVER...THESE
CIRCULATIONS OFTEN INDICATE THE POTENTIAL FOR STRONG STRAIGHT LINE
WINDS...WHICH ARE CAPABLE OF PRODUCING DAMAGE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 4109 9044 4073 9044 4085 8965 4123 8966

$$

CHURCHILL
000 
WWUS53 KILX 231817
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CDT THU AUG 23 2007

ILC095-143-175-231845-
/O.CON.KILX.SV.W.0105.000000T0000Z-070823T1845Z/
KNOX-PEORIA-STARK-
117 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR STARK...NORTHWESTERN PEORIA AND KNOX COUNTIES...

AT 115 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF WATAGA...OR ABOUT 8
MILES EAST OF GALESBURG...MOVING EAST AT 55 MPH. WINDS MEASURED AT 
74 MPH IN GALESBURG HAS CAUSED WIND DAMAGE.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WILLIAMSFIELD...
  LA FAYETTE...
  WEST JERSEY...
  ELMORE...
  LAURA...
  BRIMFIELD...
  TOULON...
  DUNCAN...
  MONICA...
  PRINCEVILLE...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 75.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4109 9044 4073 9044 4085 8965 4123 8966

$$

CHURCHILL
000 
WWUS53 KILX 231831
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
131 PM CDT THU AUG 23 2007

ILC095-143-175-231845-
/O.CON.KILX.SV.W.0105.000000T0000Z-070823T1845Z/
KNOX-PEORIA-STARK-
131 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR STARK...NORTHWESTERN PEORIA AND EASTERN KNOX COUNTIES...

AT 126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH.  THE LEADING EDGE OF THIS STORM WAS LOCATED 3 
MILES SOUTHEAST OF VICTORIA...OR ABOUT 17 MILES EAST OF 
GALESBURG...MOVING EAST AT 60 MPH. EXTENSIVE DAMAGE ALONG WITH 60 TO 
80 MPH WINDS WERE REPORTED IN KNOXVILLE AT 117 PM.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WYOMING...
  DUNCAN...
  ELMIRA...
  PRINCEVILLE...
  DUNLAP...
  CASTLETON...
  BRADFORD...

OTHER LOCATIONS AFFECTED INCLUDE...WILLIAMSFIELD...WEST JERSEY...
WATAGA...TOULON...ONEIDA...MONICA...MAQUON...LAURA...LA FAYETTE...
KNOXVILLE...GILSON...ELMORE...DAHINDA...BRIMFIELD AND ALTONA.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 51 AND 74.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 4111 9033 4076 9029 4085 8965 4123 8966

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 12:55 PM CDT, 3 minutes earlier.

Area forecast discussion, Aug 23, 12:55 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT THU AUG 23 2007

.DISCUSSION...
ISSUED 1116 AM CDT THU AUG 23 2007

SFC LOW OVER SOUTH CENTRAL NEBRASKA THIS MORNING WITH STATIONARY
FRONTAL BOUNDARY FROM IA THRU WI AND ACROSS THE LP OF MICHIGAN.
HIGH PRESSURE OVER THE SERN US LEAVING CENTRAL ILLINOIS IN RATHER
WARM PATTERN. THUNDERSTORMS MOVING ACROSS IA THIS MORNING HEADED
THIS WAY. WILL BE UPPING THE POPS FOR THE REGION NW OF THE
ILLINOIS RIVER VALLEY THIS MORNING TO HANDLE THE ONCOMING STORMS.
SCATTERED ECHOS ON RADAR OVER THE REST OF THE CWA RUNNING INTO
SOME DRY AIR AND NOT REACHING THE GROUND. ONLY OTHER ISSUE WITH
THE FORECAST HAD BEEN THAT THE WINDS WERE SLOW TO MIX DOWN. THAT
PROBLEM HAS BEEN ELIMINATED IN THE LAST HOUR AS THE INVERSION HAS
BEEN BROKEN. UPDATE OUT MOMENTARILY.

&&

.AVIATION...
ISSUED 1250 PM CDT THU AUG 23 2007

NOT TOO MANY CHANGES TO THE FORECAST AT THIS POINT...OTHER THAN TO
ADD TSRA TO THE NRN MOST TWO TERMINALS...AND EXTEND THE CHANCES
FOR THUNDER AND REDUCED VISIBILITIES FOR PIA AND BMI INTO TOMORROW
MORNING. TRYING TO BE A BIT OPTIMISTIC AND KEEP THE ACTUAL WEATHER
OUT OF CMI SPI AND DEC...BUT MUST CONCEDE A CHANGED ENVIRONMENT
AFTER THE MCS/S MOVE THRU THE REGION. HAVE KEPT VCTS IN THE OTHER
THREE FOR THE MORNING.

HJS
&&

.PREV DISCUSSION...
ISSUED 207 AM CDT THU AUG 23 2007

ANOTHER HOT AND HUMID DAY IN STORE FOR CENTRAL ILLINOIS TODAY...AS
MAIN FRONTAL BOUNDARY AND ASSOCIATED CONVECTION REMAIN WELL TO THE
N/NW OF THE AREA. FRONT WILL FINALLY GET A PUSH SOUTHWARD FRIDAY
INTO SATURDAY...BRINGING BETTER RAIN CHANCES AND SLIGHTLY COOLER
WEATHER FOR THE WEEKEND.

06Z SURFACE ANALYSIS SHOWS PERSISTENT FRONTAL BOUNDARY EXTENDING
FROM THE SOUTHERN GREAT LAKES SOUTHWESTWARD INTO THE PLAINS. CLUSTERS
OF SHOWERS/STORMS ARE TRACKING ALONG THIS BOUNDARY...JUST NORTH OF
THE KILX CWA. ALOFT...STRONG RIDGE OF HIGH PRESSURE REMAINS
ANCHORED OVER THE DEEP SOUTH...WHILE TROUGH OF LOW PRESSURE TRACKS
ACROSS CENTRAL CANADA. IN BETWEEN...STRONG W/SW FLOW IS AIDING
THUNDERSTORM DEVELOPMENT FROM THE PLAINS INTO THE GREAT LAKES.

SHORT TERM...TODAY THROUGH SATURDAY

FRONT IS EXPECTED TO REMAIN STALLED TO THE N/NW TODAY...WHILE
UPPER RIDGING CONTROLS THE WEATHER ACROSS CENTRAL ILLINOIS. BOTH
NAM-WRF/GFS KEEP BULK OF CONVECTION CONCENTRATED ALONG THE BOUNDARY
WELL NORTH OF THE KILX CWA THROUGH THIS AFTERNOON. HOWEVER...WITH
FRONT NOT THAT FAR AWAY...WILL CARRY A SLIGHT CHANCE FOR SHOWERS/STORMS
ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE...WITH HIGHER
POPS ACROSS THE FAR NORTHERN COUNTIES. FURTHER SOUTH AWAY FROM THE
FRONT...ATMOSPHERE WILL BE WEAKLY CAPPED AND INSTABILITY WILL BE
MUCH LOWER...SO THINK ANY CONVECTION WILL BE CONFINED TO LOCATIONS
IN THE IMMEDIATE VICINITY OF THE BOUNDARY. PRESSURE GRADIENT WILL
TIGHTEN A BIT ACROSS THE REGION TODAY...ALLOWING FOR BREEZY
CONDITIONS. NAM-WRF FORECAST SOUNDINGS SHOW WINDS IN THE 20-25KT
RANGE AT THE TOP OF THE WELL-MIXED LAYER...SUPPORTING GUSTS TO
AROUND 20MPH AT THE SURFACE. AFTERNOON HIGH TEMPS WILL ONCE AGAIN
RISE WELL INTO THE 90S...WITH READINGS CLIMBING TO AROUND 100
DEGREES SOUTH OF I-70. DESPITE THE HEAT...HEAT ADVISORY CRITERIA
WILL LIKELY NOT BE MET...DUE TO SUFFICIENT MIXING LOWERING THE
DEWPOINTS INTO THE UPPER 6OS DURING THE AFTERNOON.

ADDITIONAL MCS ACTIVITY TO DEVELOP ACROSS IOWA TONIGHT...THEN
TRACK E/NE ACROSS NORTHERN ILLINOIS. GFS KEEPS PRECIP ENTIRELY NORTH
OF THE KILX CWA THROUGH 12Z FRI...HOWEVER NAM-WRF SUGGESTS PRECIP
POSSIBLY SPREADING AS FAR SOUTH AS THE I-72 CORRIDOR OVERNIGHT. BASED ON
PERSISTENCE AND EXPECTED LOCATION OF SYNOPTIC BOUNDARY...WILL INCREASE
POPS ACROSS THE NORTHERN CWA AND BRING SLIGHT CHANCE POPS AS FAR
SOUTH AS I-72. NORTHERN STREAM WAVE BEGINS TO GIVE FRONT A
SOUTHWARD PUSH ON FRIDAY...WITH MODEL CONSENSUS BRINGING IT INTO
THE NORTHERN CWA DURING THE AFTERNOON. WITH DEEP-LAYER MOIST FLOW
IN PLACE...CONVERGENCE ALONG BOUNDARY...AND MODEST UPPER
SUPPORT...HAVE BOOSTED POPS INTO THE LIKELY CATEGORY ACROSS THE
ILLINOIS RIVER VALLEY ON FRIDAY...TAPERING TO CHANCE POPS ALONG
THE I-72 CORRIDOR. WILL ONCE AGAIN BE A HOT DAY...WITH HIGHS WELL
INTO THE 90S ACROSS THE SOUTHERN CWA...BUT A FEW DEGREES COOLER
FURTHER NORTH DUE TO CLOUDS/PRECIP.

00Z 23 AUG MODELS ARE SLIGHTLY FASTER WITH FROPA...WITH CONSENSUS
BRINGING FRONT THROUGH MOST OF CENTRAL ILLINOIS FRIDAY NIGHT.
SCATTERED SHOWERS/STORMS A GOOD BET DURING THAT TIME FRAME. WILL
CONTINUE WITH CHANCE POPS INTO SATURDAY...BUT WILL DROP PRECIP
CHANCES ACROSS THE NORTH BY AFTERNOON DUE TO FASTER PROGRESSION OF
FRONT. A NICE AIRMASS CHANGE IS STILL ON TAP BEHIND FRONT ON
SATURDAY...AS 850MB TEMPS ARE PROGGED TO DROP INTO THE 15 TO 18C
RANGE. THIS WOULD SUPPORT HIGHS ONLY IN THE MIDDLE 80S.

LONG TERM...SUNDAY THROUGH WEDNESDAY

DRY WEATHER WILL PREVAIL THROUGH MUCH OF THE EXTENDED...UNTIL NEXT
FRONT APPROACHES BY WEDNESDAY. SHOULD SEE A GRADUAL WARMING TREND
THROUGH THE PERIOD...WITH HIGHS CLIMBING BACK TO AROUND 90 DEGREES
BY MONDAY.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CDT THU AUG 23 2007

ILZ042>057-061>063-066>068-071>073-241100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-
VERMILION-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON.
TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COMBINED WITH HIGH
HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES OF 100 TO 104.
PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE
FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE
CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL CONTINUE FOR FRIDAY...WITH AFTERNOON
HEAT INDICES OF 100 TO 105.

THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY THROUGH SATURDAY
AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS
TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE.
HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-040-041-241100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1055 AM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON.
TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS
WILL PRODUCE AFTERNOON HEAT INDICES OF AROUND 100. PERSONS WHO
MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT
BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND
PETS UNATTENDED IN PARKED VEHICLES.

THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND
MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY
ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH
SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA.
CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON.

HJS

In the hours before

Local storm report, Aug 23, 7:42 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 AM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     DOWNBURST        2 SE GROVELAND          40.59N 89.50W
08/22/2007                   TAZEWELL           IL   CO-OP OBSERVER

            5-6 8INCH DIAMETER TREES DOWN.

&&

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:10 PM CDTSevere Thunderstorm WarningILXMarshall35 min
Aug 23, 1:41 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark, Woodford49 min
Aug 23, 1:52 PM CDTTornado WarningILXStark9 min
Aug 23, 2:26 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford35 min
Aug 23, 3:21 PM CDTFlash Flood WatchILXFulton, Knox, McLean, Marshall, Peoria, Stark and 2 more37 hr
Aug 23, 6:21 PM CDTSevere Thunderstorm WarningILXStark39 min
Aug 23, 6:40 PM CDTSevere Thunderstorm WarningILXKnox, Stark50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.